MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM
Model Number VENUM16080
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Misfire (2532); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a stent placement in the left common iliac vein via left common femoral approach, the stent allegedly failed to deploy more than 50%.Reportedly, a glove was caught in transition when the second catheter went into the third catheter.It was further reported that a hemostat was used to open the device and manually deploy the stent.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: as the lot number was provided, a lot history review was completed.Investigation summary: based on the investigation of the returned catheter sample and the detailed event description it could be confirmed that the deployment system was blocked when the user tried to release the stent.The system was found disassembled and a piece of the glove was found between two sheaths leading to system blockage, as reported.Although the stent was not part of the sample return, a partial deployment was considered as confirmed because the condition of the delivery system matched the reported event.An indication for a manufacturing related cause or contributing factor could not be found.As a result of information provided and the evaluation of the delivery system returned the complaint was confirmed.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use (ifu) state: 'do not hold or touch the dark moving sheath during stent release'; an image demonstrates the non touching area.In addition, the ifu state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT SYSTEM
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9344741
Report Number9681442-2019-00226
Device Sequence Number13999192
Product Code QAN
UDI-Device Identifier00801741103575
UDI-Public(01)00801741103575
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Model NumberVENUM16080
Device Catalogue NumberVENUM16080
Device Lot NumberANDV1267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight109